MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number 3241
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976); Noise, Audible (3273)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the base of the burr was detached.The 75% stenosed target lesion area was located in a severely tortuous and severely calcified proximal left circumflex (lcx) artery.A 2.15mm rotalink plus was selected for use.During procedure, the non-bsc stent which was placed in the circumflex artery from the left main trunk in the past was fractured in the tortuous part of the cx os.Subsequently, ablation was performed with this device upon restenosis case with severe calcification.Ablation time was 6 sessions for 15 seconds each, then poba was performed using a non-specified 2.0mm balloon catheter.Additionally, there were 9 sessions for 15 seconds each performed with this device.However, upon the ninth session, abnormal sound was heard.The knob of this device was manipulated but it was further noted that the burr did not moved as the rotational burr got detached from the driveshaft on the rotawire.The detached burr was then removed together with the rotawire under a guidezilla support since the wire was not broken.There were no device fragments left inside the patient's body.Also, the maximum burr rotational speed decrease at 15,000rpm during procedure and at 5,000rpm when the reported issue was noted.No patient complications were reported and the patient condition was good.
 
Event or Problem Description
It was reported that the base of the burr was detached.The 75% stenosed target lesion area was located in a severely tortuous and severely calcified proximal left circumflex (lcx) artery.A 2.15mm rotalink plus was selected for use.During procedure, the non-bsc stent which was placed in the circumflex artery from the left main trunk in the past was fractured in the tortuous part of the cx os.Subsequenlty, ablation was performed with this device upon restenosis case with severe calcification.Ablation time was 6 sessions for 15 seconds each, then poba was performed using a non-specified 2.0mm balloon catheter.Additionally, there were 9 sessions for 15 seconds each performed with this device.However, upon the ninth session, abnormal sound was heard.The knob of this device was manipulated but it was further noted that the burr did not moved as the rotational burr got detached from the driveshaft on the rotawire.The detached burr was then removed together with the rotawire under a guidezilla support since the wire was not broken.There were no device fragments left inside the patient's body.Also, the maximum burr rotational speed decrease at 15,000rpm during procedure and at 5,000rpm when the reported issue was noted.No patient complications were reported and the patient condition was good.
 
Additional Manufacturer Narrative
Device evaluated by the manufacturer.The device was returned for analysis.The advancer and handshake connection were visually examined.The burr was deteched from the burr catheter and returned on the rotawire.The coil of the burr catheter was stretched showing that force was applied prior to the burr detaching from the coil.Functional testing was performed by attempting to rotate the drive shaft, however, it was unable to rotate.Product analysis confirmed the reported event due to the melted ultem.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
ROTALINK PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8808280
Report Number2134265-2019-08483
Device Sequence Number10842799
Product Code MCX
UDI-Device Identifier08714729316473
UDI-Public08714729316473
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2019
Device Model Number3241
Device Catalogue Number3241
Device Lot Number0021494787
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2019
Initial Date Received by Manufacturer 06/28/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date07/19/2019
Supplement Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER GUIDE EXTENSION - GUIDEZILLA; CATHETER GUIDE EXTENSION - GUIDEZILLA; STENT- ULTIMASTER, TERUMO; STENT- ULTIMASTER, TERUMO; CATHETER GUIDE EXTENSION - GUIDEZILLA; STENT- ULTIMASTER, TERUMO